The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
For World AIDS Day, read about stigma, criminalization and more >>
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
Rollover images to visit our other forums!
  • Email Email
  • Glossary Glossary

Serum Ferritin
Apr 28, 2004

Dear Dr. Dieterich,

I was on Pegintron with Ribavirin treatment last year but did not respond after 6 months. Recently I learned that my Serum Ferritin was very high during treatment and it could dramatically affect the results. It was 364 ng/ml when I started the treatment. Now it jumped to 588 ng/ml. I have two questions in this regard.

1. Is it necessary to do anything to reduce my current Ferritin levels? 2. Should I retry the Pegintron with Ribavirin treatment with iron depletion therapy?

Thanks a lot for your help.


Response from Dr. Dieterich


That is not a high ferritin level. It is common in HCV. I would suggest you try switching brands to peg alfa 2a or Pegasys this time and make sure you take enough ribavirin. It can respond the next time.

Good luck! DTD

please post.

  • Email Email
  • Glossary Glossary



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint